Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

June 7, 2021Winston County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 7, 2021, 4:11 PM CDT for Winston County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 4:11 PM CDT (21:11 UTC)
Expired
Jun 7, 2021, 4:45 PM CDT
In force
34 min
Issued by
NWS Jackson, MS

County Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
723 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

141 
WWUS84 KJAN 072111
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
411 PM CDT Mon Jun 7 2021
 
MSZ038-045-046-072145-
Kemper MS-Neshoba MS-Winston MS-
411 PM CDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KEMPER...
SOUTHEASTERN WINSTON AND NORTHEASTERN NESHOBA COUNTIES UNTIL 445 PM
CDT...

At 411 PM CDT, Meteorologists were tracking a strong thunderstorm
near Nanih Waiya, moving north at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Preston around 420 PM CDT.
  Nanih Waiya around 425 PM CDT.

Other locations impacted by this storm include Noxapater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3279 8888 3281 8909 3309 8908 3308 8881
      3292 8881
TIME...MOT...LOC 2111Z 187DEG 16KT 3287 8897 

$$

NF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:22 PM CDT, 49 minutes earlier.

Area forecast discussion, Jun 7, 3:22 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
Issued by National Weather Service Huntsville AL
322 PM CDT Mon Jun 7 2021

.DISCUSSION...

Tonight through Thursday

A upper low continues to sit over Missouri and Arkansas. Breaks in
the cloud cover this afternoon have allowed temperatures to climb
into the lower to mid 80s. With humid airmass in place (dewpoints
70 to 75 degrees), SBCAPE between 3000 and 5000 J/KG can be seen
over southern Mississippi per mesoanalysis. Models still hint at
another weak shortwave pushing into the area during the
mid-afternoon into the evening timeframe. Despite this shortwave
pushing northeast through the area, shear with it will be very
minimal. However, given abundant instability and dry air aloft
forecast in soundings, damaging microbursts still look possible
this afternoon and evening. Models do show some very weak helicity
around 150 m2/s2 moving in with that weak shortwave. Cannot rule
out a tornado totally, but that chance is very minimal. Given
fairly slow movement of activity and higher PWATS, may have to
watch out for ponding of water, minor localized flooding in some
locations. With such a humid airmass in place, lows will likely
only drop into the 70 to 75 degree range at best,especially with
cloud cover a good portion of the night.

This pattern dosn't change much Tuesday through Thursday, as the
upper low and associated longwave trough axis very slowly creeps
east. The main result will be scattered to sometimes more numerous
showers and thunderstorms on and off during that period. This
precipitation and associated cloud cover should help to keep
temperatures in the 85 to 90 degree range primarily. If cloud
cover is less than expected, highs may be a few degrees warmer in
some locations on Thursday.

Thursday through Sunday

Chances of precipitation look like they will drop off Friday into
the weekend, as the axis of the longwave trough shifts into the
eastern Atlantic. Still will seeing some isolated to widely
scattered showers or thunderstorms during this period, but should
be drier and even warmer, as highs climb into the 90 to 95 degree
range (heat index values may climb to around 100 degree by then as
well).

&&

.AVIATION...
18Z TAF discussion:
TSRA coverage is the main concern thru 18Z/08; have attempted to
break out VCTS, TEMPO, and prevailing TSRA according to
confidence. GLH and GWO will have highest impacts and coverage
thru this aftn, with PIB, HBG, and GTR a close second. JAN and HKS
do not have immediate impacts at this time but should see coverage
and impacts increase by 20Z. TSRA coverage should scale back
somewhat after midnight but may continue to be a problem more than
indicated in the TAFS. IFR ceilings will take the place of storms
for most sites (MVFR at JAN and HKS). Ceilings should lift
somewhat after daybreak, but TSRA coverage may increase near the
very end of the TAF period. /BCC-HUN/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  88  73  86 /  94  74  47  42
Meridian      70  86  70  86 /  89  70  50  45
Vicksburg     74  89  74  88 /  93  84  43  39
Hattiesburg   72  87  72  87 /  85  65   4  38
Natchez       73  88  73  87 /  90  65  35  37
Greenville    72  86  73  86 /  90  84  63  37
Greenwood     72  87  73  86 /  91  79  65  49

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JAN
Hazardous weather outlook, Jun 7, 2:48 AM CDT, 13 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
248 AM CDT Mon Jun 7 2021

ARZ074-075-LAZ007>009-015-023-080800-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Franklin LA-
248 AM CDT Mon Jun 7 2021

This hazardous weather outlook is for portions of southeast
Arkansas, and northeast Louisiana.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

Isolated severe storms capable of damaging wind gusts are possible
this afternoon into early evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

LAZ016-024>026-MSZ018-019-025>066-072>074-080800-
Madison LA-Catahoula-Tensas-Concordia-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
248 AM CDT Mon Jun 7 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

20

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jun 7, 3:15 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
315 PM CDT Mon Jun 7 2021

MSZ045-046-051-072045-
Kemper MS-Newton MS-Neshoba MS-
315 PM CDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEWTON...WEST
CENTRAL KEMPER AND NESHOBA COUNTIES UNTIL 345 PM CDT...

At 315 PM CDT, Meteorologists were tracking a strong thunderstorm
near Neshoba, or 9 miles east of Prospect, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Neshoba around 320 PM CDT.
  House around 325 PM CDT.
  Bethsaida around 330 PM CDT.
  Forestdale around 345 PM CDT.

Other locations impacted by this storm include Tucker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3258 8892 3248 8895 3252 8925 3287 8923
      3281 8882
TIME...MOT...LOC 2015Z 195DEG 23KT 3258 8910

NF
Special weather statement, Jun 7, 3:19 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
319 PM CDT Mon Jun 7 2021

MSZ043-049-072045-
Rankin MS-Madison MS-
319 PM CDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND
SOUTHEASTERN MADISON COUNTIES UNTIL 345 PM CDT...

At 318 PM CDT, Meteorologists were tracking a strong thunderstorm
over Madison, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Gluckstadt and Goshen Springs around 330 PM CDT.
  Canton around 335 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3234 8993 3240 9007 3240 9022 3267 9020
      3267 9019 3257 8978
TIME...MOT...LOC 2018Z 205DEG 22KT 3244 9008

NF
Special weather statement, Jun 7, 3:26 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
326 PM CDT Mon Jun 7 2021

LAZ008-009-015-016-023-MSZ040-047-072115-
Madison LA-Richland LA-East Carroll LA-West Carroll LA-Franklin LA-
Warren MS-Issaquena MS-
326 PM CDT Mon Jun 7 2021

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN EAST CARROLL...
MADISON...RICHLAND...SOUTHWESTERN WEST CARROLL AND NORTHEASTERN
FRANKLIN PARISHES IN LOUISIANA...NORTHWESTERN WARREN AND
SOUTHWESTERN ISSAQUENA COUNTIES IN MISSISSIPPI UNTIL 415 PM CDT...

At 325 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Buckner to Bakers to 9 miles southeast of
Tallulah. Movement was north at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Tallulah around 335 PM CDT.
  Delhi, Waverly, Holly Ridge and Tendal around 340 PM CDT.
  Mansford around 345 PM CDT.
  Rayville, Start, Warden, Eagle Bend and Omega around 355 PM CDT.
  Sondheimer around 400 PM CDT.
  Monticello around 405 PM CDT.
  Alsatia around 410 PM CDT.
  Darnell around 415 PM CDT.

Other locations impacted by these storms include Mound, Baskin,
Delta, Richmond and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3236 9201 3242 9198 3245 9194 3254 9190
      3252 9184 3254 9184 3257 9181 3256 9174
      3260 9172 3261 9167 3266 9164 3268 9149
      3266 9087 3227 9092 3229 9150 3220 9200
      3223 9199 3223 9201 3225 9199 3231 9202
TIME...MOT...LOC 2025Z 181DEG 23KT 3228 9192 3236 9150 3234 9106

NF
Local storm report, Jun 7, 3:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND DMG     2 NNW LORMAN            31.85N 91.07W
06/07/2021                   JEFFERSON          MS   LAW ENFORCEMENT

            TREE DOWN ACROSS HWY 552.

&&

TW
Local storm report, Jun 7, 4:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     1 SE PORT GIBSON        31.94N 90.97W
06/07/2021                   CLAIBORNE          MS   LAW ENFORCEMENT

            TREE AND POWER LINES DOWN ACROSS HWY 547.

&&

TW
Special weather statement, Jun 7, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
411 PM CDT Mon Jun 7 2021

MSZ038-045-046-072145-
Kemper MS-Neshoba MS-Winston MS-
411 PM CDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KEMPER...
SOUTHEASTERN WINSTON AND NORTHEASTERN NESHOBA COUNTIES UNTIL 445 PM
CDT...

At 411 PM CDT, Meteorologists were tracking a strong thunderstorm
near Nanih Waiya, moving north at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Preston around 420 PM CDT.
  Nanih Waiya around 425 PM CDT.

Other locations impacted by this storm include Noxapater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3279 8888 3281 8909 3309 8908 3308 8881
      3292 8881
TIME...MOT...LOC 2111Z 187DEG 16KT 3287 8897

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:26 AM CDTRiver Flood WarningJANJones4 days
Jun 7, 12:38 PM CDTSpecial Weather StatementJANGrenada37 min
Jun 7, 12:57 PM CDTSpecial Weather StatementJANLeflore33 min
Jun 7, 1:29 PM CDTSpecial Weather StatementJANLeflore46 min
Jun 7, 2:15 PM CDTSpecial Weather StatementJANClaiborne, Jefferson30 min
Jun 7, 2:23 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson52 min
Jun 7, 2:36 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin39 min
Jun 7, 3:01 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren44 min
Jun 7, 3:15 PM CDTSpecial Weather StatementJANNeshoba30 min
Jun 7, 3:19 PM CDTSpecial Weather StatementJANMadison26 min
Jun 7, 3:29 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo46 min
Jun 7, 3:47 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin43 min
Jun 7, 4:03 PM CDTSevere Thunderstorm WarningJANYazoo42 min
Jun 7, 4:17 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison58 min
Jun 7, 5:08 PM CDTSpecial Weather StatementJANLowndes52 min
Jun 7, 6:23 PM CDTSevere Thunderstorm WarningJANBolivar, Issaquena, Sharkey, Washington55 min
Jun 7, 2:48 PM CDTSpecial Weather StatementJANFranklin, Tensas27 min
Jun 7, 3:26 PM CDTSpecial Weather StatementJANMadison, Richland49 min
Jun 7, 5:36 PM CDTSevere Thunderstorm WarningJANFranklin, Morehouse, Richland, West Carroll84 min
Jun 7, 11:50 AM CDTSpecial Weather StatementJANAshley25 min
Jun 7, 12:30 PM CDTSpecial Weather StatementJANChicot15 min
Jun 7, 12:46 PM CDTSpecial Weather StatementJANChicot29 min
Jun 7, 4:34 PM CDTSpecial Weather StatementJANAshley, Chicot41 min
Jun 7, 4:58 PM CDTSevere Thunderstorm WarningJANAshley62 min
Jun 7, 5:56 PM CDTSevere Thunderstorm WarningJANAshley43 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.